Missouri, 2009Ice Storm and Winter Storm in Missouri, January 26 to 28, 2009
January 26 to 28, 2009 · NWS SGF · 34 events in 32 counties and zones
A significant winter storm brought a combination freezing drizzle, freezing rain, sleet and snow to the Missouri Ozarks January 26 and 27, 2009. Freezing drizzle and light freezing rain developed area wide at the onset of the event causing multiple traffic accidents.
Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $190,000
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant winter storm brought a combination freezing drizzle, freezing rain, sleet and snow to the Missouri Ozarks January 26 and 27, 2009. Freezing drizzle and light freezing rain developed area wide at the onset of the event causing multiple traffic accidents. Freezing rain persisted for much of the event across far southern Missouri resulting in significant ice accretion of one half to one inch. This ice storm downed tree limbs and power lines causing numerous power outages. As many as 20,000 residences lost power along the Arkansas border from Branson to Alton. Sleet was the predominant precipitation type for much of the area with accumulations of 1 to 3 inches common. As much as 6 inches of sleet fell across far south central Missouri. The weight of freezing rain and sleet across far southern Missouri caused the roofs of several buildings and a boat dock to collapse. The sleet transitioned to snow toward the end of the event with 2 to 4 inches of snow common on top of the freezing rain and sleet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 26, 11:22 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 26, 11:22 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 AM CST MON JAN 26 2009
...UPDATE TO AVIATION...
.DISCUSSION...
FYI...KSGF WILL BE DOING A 18Z UPPER AIR OBSERVATION.
EXTENDED FORECAST...FOR THE EXTENDED FORECAST PERIODS STARTING
12Z WED THROUGH MONDAY...VERY COLD TEMPERATURES ARE EXPECTED TO
START THE PERIOD...ESPECIALLY IF THE EXPECTED SNOW/SLEET/ICE
ACCUMULATION IS REALIZED. SINGLE DIGIT TEMPERATURES...POSSIBLY
NEAR ZERO DEG F...WILL BE POSSIBLE WED MORNING IF GOOD RADIATIONAL
COOLING CAN BE REALIZED. THE 00Z RUN OF THE ECMWF LAGS THE UPPER
TROUGH PASSAGE AND CLOUD COVER WITH THE WINTER STORM SYSTEM VERSUS
THE GFS...SO NOT READY TO REALLY DROP THE BOTTOM OF THE
TEMPERATURES YET. BUT FOR LATER PERIODS...HAVE UNDERCUT MAX/MIN
GFSX MOS GUIDANCE THROUGH EARLY SAT.
ANOTHER SHORTWAVE WILL DROP SOUTHEAST THROUGH THE REGION THU WITH
LITTLE SENSIBLE WEATHER...BUT THEN AN A FLATTENING UPPER LEVEL RIDGE
WILL BUILD INTO THE AREA OVER THE EARLY PORTION OF THE WEEKEND
WITH MODIFYING SFC TEMPERATURES SAT. THE OVERALL UPPER FLOW
BECOMES SOMEWHAT MORE DEAMPLIFIED/PROGRESSIVE WITH ANOTHER
SHORTWAVE AND ASSOCIATED SFC COLD FRONT PASSAGE SUNDAY. CANT RULE
OUT SOME LIGHT PRECIP/RAIN...ESPECIALLY OVER THE EASTERN CWFA
LATE SUNDAY/SUNDAY NIGHT...BUT NOT SIGNIFICANT ENOUGH TO INCLUDE IN THE
FORECAST ATTM. THE MAIN BRUNT OF THE COLD AIR WITH THE FROPA WILL
OVER THE GREAT LAKES/UPPER MIDWEST REGION. DSA
&&
.AVIATION...
FOR THE 1800 UTC KSGF/KJLN TAFS VFR CEILINGS WILL DETERIORATE LATE
THIS AFTERNOON AND EARLY THIS EVENING AS LOWER LEVELS SATURATE IN
ADVANCE OF AN APPROACHING WINTER STORM. A PROLONGED PERIOD OF
IFR/LIFR CEILINGS IS EXPECTED TONIGHT AND TUESDAY. VISIBILITY WILL
VARY DEPENDING ON PRECIP TYPE AND INTENSITY...BUT IN GENERAL WILL
SEE A MIX OF SLEET/INTERMITTENT FREEZING RAIN...FREEZING
DRIZZLE...AND SNOW. THE HEAVIER PRECIP WILL OCCUR LATE THIS
EVENING AND OVERNIGHT. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...ICE STORM WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
TUESDAY NIGHT FOR MOZ095>098-101>106.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 PM CST
TUESDAY FOR MOZ068>071-077>083-088>094.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM CST
TUESDAY FOR MOZ055>058-066-067.
KS...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 PM CST
TUESDAY FOR KSZ097-101.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM CST
TUESDAY FOR KSZ073.
&&Hazardous weather outlook, Jan 26, 12:42 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CST MON JAN 26 2009
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1242 PM CST MON JAN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PERIODS OF SLEET...SNOW...AND FREEZING RAIN WILL OCCUR ACROSS
EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE WINTRY
PRECIPITATION WILL SPREAD FROM WEST TO EAST ACROSS THE OUTLOOK
AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. PERIODS OF
WINTRY PRECIPITATION WILL THEN CONTINUE THROUGH TONIGHT. SOME OF
THE PRECIPITATION MAY BE HEAVY AT TIMES...ESPECIALLY ACROSS
SOUTHERN MISSOURI WHERE THUNDERSTORMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WINTRY PRECIPITATION WILL CONTINUE THROUGH MUCH OF TUESDAY
BEFORE ENDING OVER MOST AREAS BY TUESDAY EVENING.
A SIGNIFICANT ICE STORM IS LIKELY FOR FAR SOUTHERN MISSOURI...
MAINLY FOR AREAS ALONG AND SOUTH OF A LINE FROM ANDERSON UP TO
EMINENCE. THIS AREA WILL EXPERIENCE HEAVIER AMOUNTS OF
FREEZING RAIN...WITH STORM TOTAL ICE ACCUMULATIONS UP TO ONE
INCH.
FOR AREAS NORTH OF A LINE FROM ANDERSON TO EMINENCE...MAINLY
SLEET AND SNOW ARE EXPECTED WITH TOTAL ACCUMULATIONS RANGING
FROM ONE TO THREE INCHES. AREAS NORTH OF A PITTSBURG KANSAS TO
SALEM MISSOURI LINE WILL LIKELY SEE MORE SNOW WITH THIS
EVENT...WITH 3 TO 5 INCHES EXPECTED.
PLEASE REFER TO THE ICE STORM WARNING...WINTER STORM WARNING
AND WINTER WEATHER ADVISORY STATEMENTS FOR FURTHER DETAILS
REGARDING THIS WINTER STORM.
AREA INTERESTS ARE URGED TO MONITOR UPDATED FORECASTS AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN
SPRINGFIELD MISSOURI.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CLAYCOMB
Winter Storm, Vernon
- When
- January 26, 2:00 PM CST to January 27, 8:00 PM CST
- Where
- Vernon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.851, -94.342 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.
Winter Storm, Barton
- When
- January 26, 2:00 PM CST to January 27, 8:00 PM CST
- Where
- Barton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.502, -94.347 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.
Winter Storm, Jasper
- When
- January 26, 2:00 PM CST to January 27, 9:00 PM CST
- Where
- Jasper forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.204, -94.341 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.
Winter Storm, Newton
- When
- January 26, 2:00 PM CST to January 27, 9:00 PM CST
- Where
- Newton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.
Winter Storm, Dade
- When
- January 26, 2:00 PM CST to January 27, 10:00 PM CST
- Where
- Dade forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.432, -93.850 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.
Winter Storm, Polk
- When
- January 26, 2:00 PM CST to January 27, 11:00 PM CST
- Where
- Polk forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.617, -93.400 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.
Winter Storm, Dallas
- When
- January 26, 2:00 PM CST to January 27, 11:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.
Winter Storm, Laclede
- When
- January 26, 2:00 PM CST to January 27, 11:00 PM CST
- Where
- Laclede forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.658, -92.590 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.
Winter Storm, Lawrence
- When
- January 26, 2:00 PM CST to January 27, 11:00 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.106, -93.833 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.
Winter Storm, Greene
- When
- January 26, 2:00 PM CST to January 28, 1:00 AM CST
- Where
- Greene forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.
Winter Storm, Greene
- When
- January 26, 2:00 PM CST to January 28, 1:00 AM CST
- Where
- Greene forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.
Winter Storm, Webster
- When
- January 26, 2:00 PM CST to January 28, 1:00 AM CST
- Where
- Webster forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.
Winter Storm, Wright
- When
- January 26, 2:00 PM CST to January 28, 1:00 AM CST
- Where
- Wright forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -92.469 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.
Winter Storm, Wright
- When
- January 26, 2:00 PM CST to January 28, 1:00 AM CST
- Where
- Wright forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -92.469 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.
Winter Storm, Texas
- When
- January 26, 2:00 PM CST to January 28, 2:00 AM CST
- Where
- Texas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.317, -91.965 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 6 inches of sleet and snow.
Ice Storm, Barry
- When
- January 26, 2:00 PM CST to January 28, 1:00 AM CST
- Where
- Barry forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.710, -93.829 (the zone’s center; the record gives no point)
A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. As many as 1000 residences lost power. Ice accretion of near one quarter to three quarters of an inch was followed by 3 to 5 inches of sleet and snow.
Ice Storm, Stone
- When
- January 26, 2:00 PM CST to January 28, 1:00 AM CST
- Where
- Stone forecast zone
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 36.747, -93.456 (the zone’s center; the record gives no point)
A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. As many as 2500 residences lost power. A boat dock collapsed due to the weight of freezing rain and sleet damaging twenty boats. Ice accretion of near one quarter to three quarters of an inch was followed by 3 to 5 inches of sleet and snow.
Ice Storm, Christian
- When
- January 26, 2:00 PM CST to January 28, 1:00 AM CST
- Where
- Christian forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.970, -93.189 (the zone’s center; the record gives no point)
A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. Ice accretion of near one quarter inch was followed by 3 to 5 inches of sleet and snow.
Ice Storm, Taney
- When
- January 26, 2:00 PM CST to January 28, 1:00 AM CST
- Where
- Taney forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. As many as 970 residences were without power. Ice accretion of near one quarter to three quarters of inch was followed by 3 to 5 inches of sleet and snow.
Ice Storm, McDonald
- When
- January 26, 2:00 PM CST to January 28, 1:00 AM CST
- Where
- McDonald forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.629, -94.348 (the zone’s center; the record gives no point)
A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion near one quarter of an inch was followed by 3 to 5 inches of sleet and snow.
Winter Storm, St. Clair
- When
- January 26, 3:00 PM CST to January 27, 9:00 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.037, -93.776 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.
Winter Storm, Benton
- When
- January 26, 3:00 PM CST to January 27, 10:00 PM CST
- Where
- Benton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.295, -93.288 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.
Winter Storm, Morgan
- When
- January 26, 3:00 PM CST to January 27, 10:00 PM CST
- Where
- Morgan forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.424, -92.886 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.
Winter Storm, Cedar
- When
- January 26, 3:00 PM CST to January 27, 10:00 PM CST
- Where
- Cedar forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.724, -93.857 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.
Winter Storm, Hickory
- When
- January 26, 3:00 PM CST to January 27, 10:00 PM CST
- Where
- Hickory forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.941, -93.321 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.
Winter Storm, Camden
- When
- January 26, 3:00 PM CST to January 27, 10:00 PM CST
- Where
- Camden forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.
Ice Storm, Douglas
- When
- January 26, 3:00 PM CST to January 28, 1:00 AM CST
- Where
- Douglas forecast zone
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 36.933, -92.499 (the zone’s center; the record gives no point)
A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. The weight of freezing rain and sleet caused the roof of a small department store in Ava to collapse. Ice accretion of near one quarter to three quarters of inch was followed by 3 to 6 inches of sleet and snow.
Winter Storm, Maries
- When
- January 26, 4:00 PM CST to January 28, 12:00 AM CST
- Where
- Maries forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.162, -91.925 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.
Winter Storm, Dent
- When
- January 26, 4:00 PM CST to January 27, 11:00 PM CST
- Where
- Dent forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.607, -91.508 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.
Winter Storm, Phelps
- When
- January 26, 4:00 PM CST to January 28, 1:00 AM CST
- Where
- Phelps forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.877, -91.792 (the zone’s center; the record gives no point)
A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.
Ice Storm, Ozark
- When
- January 26, 4:00 PM CST to January 28, 1:00 AM CST
- Where
- Ozark forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.649, -92.445 (the zone’s center; the record gives no point)
A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and numerous power outages. As many 7100 residences lost power. Ice accretion of near one half to one inch was followed by 3 to 6 inches of sleet and snow.
Ice Storm, Howell
- When
- January 26, 4:00 PM CST to January 28, 2:00 AM CST
- Where
- Howell forecast zone
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 36.774, -91.886 (the zone’s center; the record gives no point)
A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and numerous power outages. As many as 6500 residents were without power. The weight of freezing rain and sleet caused roofs of four buildings and a barn to collapse. Ice accretion of near one half to one inch was followed by 4 to 7 inches of sleet and snow.
Ice Storm, Shannon
- When
- January 26, 4:00 PM CST to January 28, 2:00 AM CST
- Where
- Shannon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.157, -91.400 (the zone’s center; the record gives no point)
A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. Ice accretion of near one quarter to three quarters of inch was followed by 3 to 7 inches of sleet and snow.
Ice Storm, Oregon
- When
- January 26, 4:00 PM CST to January 28, 3:00 AM CST
- Where
- Oregon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.687, -91.403 (the zone’s center; the record gives no point)
A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and numerous power outages. As many as 6000 residences lost power. Ice accretion of near one half to one inch was followed by 4 to 7 inches of sleet and snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Kentucky, January 26 to 28, 200911 deaths · 1 injured · $307 million · 22 events
- Winter Storm and Winter Weather in Oklahoma, January 26 to 27, 20091 death · 208 injured · 30 events
- Ice Storm in Arkansas, January 26 to 28, 20095 deaths · $10 million · 9 events
- Winter Storm in Missouri, January 26 to 28, 20093 deaths · $120 million · 11 events
- Ice Storm and Winter Weather in Tennessee, January 26 to 28, 20092 deaths · 3 injured · 12 events
- Winter Storm and Winter Weather in Kansas, January 26 to 27, 20091 death · 6 injured · $2.1 million · 10 events
- Ice Storm and Winter Weather in Arkansas, January 26 to 28, 2009$675 million · 40 events
- Ice Storm in Arkansas, January 26 to 28, 20091 injured · $108 million · 7 events
- Winter Storm in Illinois, January 26 to 28, 2009$51 million · 19 events
- Winter Weather in Texas, January 26 to 27, 20091 death · 4 injured · 5 events
- Ice Storm in Missouri, January 26 to 28, 2009$50 million · 2 events
- Heavy Snow and Winter Weather in Illinois, January 26 to 28, 20091 death · 1 injured · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 146200, 146201, 146202, 146203, 146212, 146213, 146214, 146215, 146218, 146219, 146220, 146221, 146222, 146223, 146224, 146225, 146226, 146227, 146228, 146234, 146205, 146206, 146207, 146209, 146210, 146211, 146229, 146208, 146216, 146217, 146230, 146231, 146232, 146233.